Hail, Washington
- When
- June 28, 10:18 PM EST
- Where
- Washington County, Rush Creek Vly
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.700, -86.167
3 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 28, 7:55 PM EST, 2 hours 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 855 PM EDT WED JUN 28 2006 .EVENING UPDATE... MAIN AREA OF CONVECTION REMAINS NORTH OF THE CWA THIS EVENING AHEAD OF SFC FRONTAL BOUNDARY AND UPPER LEVEL VORT MAX CRUISING THROUGH THE UPPER MIDWEST. ONLY A COUPLE OF OUR FAR NE COUNTIES WILL LIKELY SEE RAIN THIS EVENING BEFORE THINGS START QUIETING DOWN. MAIN FORECAST CHALLENGE THIS EVENING CONTINUES TO BE PRECIP CHANCES OVERNIGHT. THE NAM12 AND NAM20 CONTINUE TO SHOW PRECIPITATION DEVELOPING ACROSS SOUTHERN INDIANA LATER THIS EVENING AND THEN PROPAGATING INTO CENTRAL KY OVERNIGHT. SOME HINT OF REDEVELOPMENT CAN BE SEEN ACROSS WEST CENTRAL INDIANA SO WILL CONTINUE TO WATCH. FOR NOW WILL MAINTAIN ONGOING FCST WITH ISOLATED SHRA/TSTMS OVERNIGHT AND KEEP A CHANCE IN THE BLUEGRASS EARLY THU MORNING. REST OF FCST PACKAGE LOOKS GOOD AND NO OTHER CHANGES ARE PLANNED. UPDATE OUT BEFORE 930 PM EDT. -JARVIS .SHORT TERM (TONIGHT-THURSDAY)... CURRENT WATER VAPOR LOOP SHOWING ONE UPPER TROUGH JUST TO THE WEST OF THE CWA...WITH MORE SHORTWAVE ENERGY DIVING SOUTHEASTWARD FROM WI DOWN TO IL. A WEAK FRONT IS LOCATED AHEAD OF THE LATTER SHORTWAVE. THE SHORTWAVE JUST TO THE WEST WILL BE RESPONSIBLE FOR AFT-EARLY EVEN CONVECTION...WHEREAS LATTER SHORTWAVE/FRONT WILL BE RESPONSIBLE FOR CONVECTION LATER TONIGHT. 500MB TEMPS OF -16 DEGREES CELSIUS ASSOCIATED WITH CLOSEST SHRTWV ARE YIELDING STEEP LAPSE RATES OVER THE REGION...WITH SURFACE LIS AROUND -6C OVER THE WRN CWA. HOWEVER...SHORTWAVE MAY BE TOO CLOSE FOR ANYTHING OVER THE SWRN CWA TO INITIATE. MAY BE RESERVED FOR THE ERN CWA. THIS LOOKS LIKE THE CASE...AND WOULD OCCUR OVER THE NEXT FEW HOURS. THESE STORMS MAY BECOME STRONG WITH SMALL HAIL BEING THE BIGGEST THREAT...ALTHOUGH THEY MAY CHOKE ON THE CAP SEEN IN RECENT LEX ACARS SOUNDINGS SO THE CELLS MAY NOT GET GOING AFTER ALL. AFTER THAT THE CWA SHOULD HAVE SEVERAL HOURS OF A BREAK BEFORE THE SECONDARY SHORTWAVE ENERGY AND WEAK FRONT APPROACH THE CWA. CONVECTION HAS ALREADY INITIATED ALONG THE FRONT ACROSS NRN IN. NAM BUFKIT SOUNDINGS FROM SDF INDICATE 0-6KM SHEAR OF AROUND 35 KTS...WHICH COULD LEAD TO SOME ORGANIZATION OF PRECIP. HOWEVER NAM AND GFS HAVE SHORTWAVE ENERGY PROGGED TO COME ACROSS NRN SECTIONS OF THE CWA...ALTHOUGH THEY BOTH DEVELOP QPF ACROSS WRN CWA. BASED ON CURRENT WATER VAPOR AND WHERE THE SHORTWAVE SEEMS TO BE HEADED...WOULD THINK THAT PERHAPS THE SWRN CWA WOULD NOT SEE ANY PRECIP TONIGHT AS SHORTWAVE APPROACHES. THINK THAT NRN AND NERN SECTIONS HAVE THE BEST SHOT...SO EDITED POPS WITH THE HIGHEST CHC ACROSS NERN CWA FROM 23-05Z. GIVEN THE LOW FREEZING LEVELS (12KFT) AND LOW WET-BULB ZERO HEIGHTS (8-9KFT)...LARGE HAIL WOULD SEEM LIKE THE BIGGEST THREAT WITH ANY STORMS THAT FORM ALONG THE FRONT LATER TONIGHT...AND TO A LESSER DEGREE GUSTY WINDS. BEST CHANCE FOR SEVERE WEATHER WOULD BE NORTH OF A TELL CITY TO RICHMOND LINE. AS THE SUN SETS...LOSS OF INSTABILITY WOULD LIKELY HELP TO WEAKEN THE STORMS TONIGHT...SO SEVERE WEATHER THREAT MAY BE MINIMAL. NAM AND GFS KEEP THE PRECIP GOING ACROSS CENTRAL KENTUCKY DOWN TO THE SERN PORTION OF THE CWA THROUGH THRS MORNING. DO NOT THINK PRECIP WOULD HOLD TOGETHER THAT LONG AND WOULD LIKELY DISSIPATE BY EARLY MORNING. MAY KEEP A SLT CHC ACROSS NRN KY EARLY IN THE MORNING...AND WILL KEEP A SLT CHC ACROSS THE SERN CWA THROUGH THE MORNING AND WILL PROBABLY END AROUND NOON. WITH EXPECTED CLOUDS AND CHC OF PRECIP...OVERNIGHT LOWS SHOULD ONLY DROP INTO THE LOW TO MID 60S. FOR TOMORROW...850MB TEMPS WILL BE A COUPLE OF DEGREES WARMER THAN TODAY...EVEN WITH FRONTAL PASSAGE. HIGH TEMPS THURS SHOULD THUS BE SIMILAR TO TODAY. AL .LONG TERM (THURSDAY NIGHT-WEDNESDAY)... WITH THE EXCEPTION OF A BRIEF PAUSE OVER THE WEEKEND...LARGE SCALE UPPER FLOW PTTN FCST BY NCEP ENSEMBLE MEAN DEPICTS AN ERN CONUS TROF WITH RIDGING OVER THE ROCKIES. THURS NIGHT-FRI NIGHT MAIN SHORT WAVE TROF AXIS FCST TO HAVE SWUNG THROUGH THE REGION BY THUS EVE...WITH SREF SHOWING LITTLE/NO PRECIP OVER THE CWA. HOWEVER UPSTREAM...NAM IS INDICATING LLJ INCREASING OVERNIGHT OVER MO/IL VICINITY LEADING TO TSRA DEVELOPMENT THERE. CONSENSUS OF MODEL OUTPUT KEEPS THIS PRECIP W OF THE CWA THROUGH DAYBREAK FRI...SO WILL GO WITH DRY FCST FOR THURS NIGHT. HOWEVER INTO THE DAYLIGHT HOURS FRI...NAM IS SHOWING THAT CONVECTION SLIDING SE ALONG 0-6KM MEAN WIND INTO WRN PARTS OF THE CWA...WHILE SREF SHOWS A QUICKER DIMINISHING TREND. NW FLOW SITUATIONS ARE ALWAYS CHALLENGING TO FORECAST PRECIP IN. MOS GUIDANCE AT SDF/BWG HINTING AT LOW CHC NUMBERS FOR FRI...SO WILL INTRODUCE A SLIGHT CHC OF -TSRA FOR WRN SECTIONS OF OUR DISTRICT. ATTENDANT SHORT WAVE ASSOC WITH CONVECTION CLEARS THE CWA BY FRI NIGHT IN NAM/SREF DATA...SO WILL KEEP ONGOING DRY FCST INTACT DURING FRI NIGHT PERIOD. SATURDAY-WEDNESDAY 500MB HEIGHTS OVER THE REGION RISE APPRECIABLY THIS WEEKEND... THOUGH STAY WITHIN 1 STD DEV OF NORMAL. FEEL COMFORTABLE FCSTING LOWER 90S OVER MOST OF THE AREA FOR MAXES SAT/SUN. FRONTAL BOUNDARY DROPS SOUTHWARD INTO IN/IL BY SUN AFTN AS LARGE SCALE UPPER TROF REASSERTS ITSELF OVER NE CONUS. TRENDS HAVE BEEN FOR A SLOWER SOUTHWARD MOTION OF THIS FRONTAL BOUNDARY. FEEL MOST OPTIMAL CHANCES FOR TSRA THROUGH SUN AFTN WILL BE N OF LMK CWA. SUN NIGHT AND MORE SO MON-MON NIGHT MAY BE OUR BEST CHC FOR STORMS...AS NCEP ENS MEAN DEPICTS SHORT WAVE DROPPING INTO LOWER OH VLY COUPLED WITH SFC BOUNDARY/INSTABILITY. WILL BUMP POPS UP INTO 40S...MAINLY MON AFTN/EVE. CHCS FOR STORMS CONTINUE INTO TUES AS PWS ARE NEARLY 1 STD DEV ABV NORMAL AS MAIN UPPER TROF AXIS SWINGS THROUGH THE REGION. BY WED PWS DROP BELOW NORMAL AS BOUNDARY SAGS SOUTH OF THE REGION. ITS ALWAYS TOUGH THIS TIME OF YEAR TO GET FRONTAL BOUNDARIES TOO FAR SOUTH...BUT ENS MEANS SUGGEST AT LEAST SLIGHTLY COOLER/DRIER AIR SHOULD OVERSPREAD THE CWA WED AND WILL FOLLOW. CS && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 940 PM EDT WED JUN 28 2006 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-290830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 940 PM EDT WED JUN 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...OVERNIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE NORTHERN THIRD OF THE OUTLOOK AREA OVERNIGHT AS FRONTAL BOUNDARY APPROACHES THE AREA. THE BEST CHANCE FOR ORGANIZED THUNDERSTORMS WILL BE NORTH OF A LINE FROM JASPER INDIANA TO RICHMOND KENTUCKY. A FEW THUNDERSTORMS MAY BECOME RATHER STRONG WITH HAIL AND GUSTY WINDS BEING THE PRIMARY SEVERE WEATHER THREATS. IN ADDITION...THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAINS AND DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY. ISOLATED THUNDERSTORMS WILL BE POSSIBLE THURSDAY MORNING AS A WEAK FRONT DROPS SOUTHEAST ACROSS THE AREA. THE BEST CHANCE FOR STORMS WILL BE ACROSS SOUTH AND EAST CENTRAL KENTUCKY. A COMPLEX OF THUNDERSTORMS MAY DEVELOP OVER MISSOURI LATE THURSDAY NIGHT...AND MAY SLIDE SOUTHEAST INTO PORTIONS OF THE OUTLOOK AREA. THEREFORE A SLIGHT CHANCE FOR THUNDERSTORMS IS FORECAST ON FRIDAY ROUGHLY ALONG AND WEST OF A LOUISVILLE TO SOMERSET LINE. AT THIS TIME...A FEW STRONG STORMS ARE POSSIBLE IF THEY MAKE IT INTO THE OUTLOOK AREA. HEAT INDEX READINGS MAY RISE INTO THE 95 TO 100 DEGREE RANGE SUNDAY AND MONDAY AFTERNOONS...AS TEMPERATURES REACH INTO THE LOWER 90S AND DEW POINTS NEAR 70. SLIGHTLY COOLER READINGS ARE FORECAST IN THE BLUEGRASS. THE NEXT CHANCE FOR THUNDERSTORMS IS FORECAST MONDAY AND TUESDAY (INDEPENDENCE DAY)...AS A SLOW MOVING FRONTAL BOUNDARY DROPS SOUTH INTO THE REGION. THERE IS A FAIR AMOUNT OF UNCERTAINTY REGARDING HOW QUICK THIS FRONT WILL MOVE SOUTH...WHICH WOULD IMPACT WHEN THE BEST CHANCES FOR STORMS WOULD BE. AT THIS TIME BASED ON CURRENT INFORMATION...MONDAY AFTERNOON AND NIGHT HAVE THE BEST CHANCES. IT IS TOO SOON TO TELL WHETHER SEVERE STORMS ARE LIKELY WITH THIS ACTIVITY EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE LATEST FORECASTS AND UPDATES IN CASE THEY ARE NEEDED DURING THE OVERNIGHT PERIOD. MJ/AL/CS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 920 PM EDT WED JUN 28 2006 INZ079-290145- JEFFERSON- 920 PM EDT WED JUN 28 2006 ...STRONG THUNDERSTORM AFFECTING JEFFERSON COUNTY INDIANA... AT 917 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF MADISON...OR 16 MILES NORTHWEST OF CARROLLTON...AND MOVING SOUTHEAST AT 25 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH... ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE... NEAR MANVILLE BY 925 PM EDT. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. DK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1040 PM EDT WED JUN 28 2006 INZ077-290345- WASHINGTON- 1040 PM EDT WED JUN 28 2006 ...STRONG STORM THREATENING WASHINGTON COUNTY... AT 1039 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF BEDFORD...AND MOVING SOUTHEAST AT 30 MPH. OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR...SMALL HAIL...AND GUSTY WINDS TO 40 MPH... ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE... NEAR MOUNT CARMEL BY 1055 PM EDT. NEAR MCKINLEY BY 1100 PM EDT. NEAR RUSH CREEK VALLEY BY 1105 PM EDT. NEAR KOSSUTH BY 1110 PM EDT. NEAR CANTON BY 1120 PM EDT. NEAR NEW PHILADELPHIA BY 1125 PM EDT. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. 13
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1109 PM EDT WED JUN 28 2006 KYZ037-042-043-290415- BOURBON-HARRISON-NICHOLAS- 1109 PM EDT WED JUN 28 2006 ...STRONG THUNDERSTORMS TO AFFECT BOURBON...HARRISON AND NICHOLAS COUNTIES... AT 1105 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS APPROACHING NORTHERN HARRISON COUNTY. THESE STORMS WERE MOVING SOUTHEAST AT 25 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THESE STORMS AS THEY MOVE THROUGH MUCH OF HARRISON AND NICHOLAS COUNTIES AND EASTERN PARTS OF BOURBON COUNTY BY 1215 AM EDT. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. DK
The Louisville radar (KLVX), 83 km away, was scanning. The volume nearest the first event began at 03:17 UTC.
3 hail, 1 thunderstorm wind. Local standard time, as filed.
Trees were downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2006Every state in 2006This day in weather historyWarnings in Indiana, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5511132, 5511133, 5511134, 5511135.